Alert archive / Missouri / Snow Advisories in 2007

Snow Advisory 4, NWS Springfield, MO

April 5, 2007Cherokee County, Crawford County, Kansas; 8 counties in Missouri

NWS Springfield, MO issued this snow advisory at Apr 5, 2007, 2:24 PM CDT for Cherokee County, Crawford County, Kansas; 8 counties in Missouri. It took effect at Apr 5, 2007, 5:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 5, 2007, 2:24 PM CDT (19:24 UTC)
In effect from
Apr 5, 2007, 5:00 PM CDT
Expired
Apr 5, 2007, 11:35 PM CDT
In force
7 hr
Issued by
NWS Springfield, MO

Counties Cherokee County, KS, Crawford County, KS, Barry County, MO, Barton County, MO, Jasper County, MO, Lawrence County, MO, McDonald County, MO, Newton County, MO, Stone County, MO, Taney County, MO

The radar

The Springfield radar (KSGF), 69 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 7.4 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -52 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1490 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
-52 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KSGF 051924
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
224 PM CDT THU APR 5 2007

...PERIOD OF MODERATE TO HEAVY SNOW THIS EVENING...

.A STRONG UPPER LEVEL DISTURBANCE WILL MOVE QUICKLY SOUTHEASTWARD
INTO THE ARKLATEX REGION THIS EVENING. AS IT DOES SO A
NARROW...BUT LOCALLY INTENSE...BAND OF SNOW WILL AFFECT PORTIONS
OF EXTREME SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI THIS
EVENING.

KSZ097-101-MOZ077-088-093-094-101>104-060330-
/O.NEW.KSGF.SN.Y.0004.070405T2200Z-070406T0600Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-LAWRENCE-MCDONALD-BARRY-
STONE-TANEY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...AURORA...MOUNT VERNON...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
224 PM CDT THU APR 5 2007

...SNOW ADVISORY IN EFFECT UNTIL 1 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT UNTIL 1 AM CDT FRIDAY. 

SNOW IS EXPECTED TO DEVELOP OVER PORTIONS OF THE ADVISORY AREA
THIS EVENING...AND WILL BECOME HEAVY AT TIMES WITH VISIBILITIES
FALLING TO LESS THAN A HALF MILE IN THE HEAVIEST SNOW BURSTS.
WHILE GROUND TEMPERATURES ARE WARM AND SHOULD INITIALLY CAUSE MUCH
OF THE SNOW TO MELT...THE SNOW IS EXPECTED TO FALL HEAVILY ENOUGH
IN SOME AREAS TO CAUSE IT TO BEGIN ACCUMULATING.

WHILE MANY AREAS WILL JUST SEE A DUSTING OF SNOW...A NARROW BAND
OF ONE TO TWO INCHES IS EXPECTED TO FALL SOMEWHERE WITHIN THE
ADVISORY AREA. SNOW SHOULD BEGIN BY EARLY EVENING OVER EXTREME
SOUTHEAST KANSAS...SPREADING SOUTHEASTWARD INTO FAR SOUTHWEST
MISSOURI AFTER DARK.

MOTORISTS TRAVELING ACROSS THE ADVISORY AREA SHOULD BE PREPARED TO
ENCOUNTER DRAMATICALLY REDUCED VISIBILITIES IN HEAVY SNOW...AS
WELL AS SNOW COVERED ROADWAYS BY MID EVENING. 

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

IZZI
4 follow-up statements
000 
WWUS43 KSGF 052302
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT THU APR 5 2007

...PERIOD OF MODERATE TO HEAVY SNOW THIS EVENING...

.A STRONG UPPER LEVEL DISTURBANCE WILL MOVE QUICKLY SOUTHEASTWARD
INTO THE ARKLATEX REGION THIS EVENING. AS IT DOES SO A NARROW...
BUT LOCALLY INTENSE...BAND OF SNOW WILL AFFECT PORTIONS OF
EXTREME SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI THIS
EVENING.

KSZ097-101-MOZ077-088-093-094-101>104-060600-
/O.CON.KSGF.SN.Y.0004.000000T0000Z-070406T0600Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-LAWRENCE-MCDONALD-BARRY-
STONE-TANEY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...AURORA...MOUNT VERNON...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
602 PM CDT THU APR 5 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY FOR
EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI.

LIGHT SNOW HAD BEEN REPORTED IN CHEROKEE COUNTY KANSAS...AND
NEWTON AND BARRY COUNTIES IN MISSOURI AS OF 6 PM. THE SNOW WILL
CONTINUE TO DEVELOP ACROSS PORTIONS OF THE ADVISORY AREA EARLY
THIS EVENING. THE SNOW MAY BECOME HEAVY AT TIMES WITH VISIBILITIES
FALLING TO LESS THAN A HALF MILE IN THE HEAVIEST SNOW BURSTS.

ALTHOUGH GROUND TEMPERATURES ARE WARM AND SHOULD INITIALLY CAUSE
MUCH OF THE SNOW TO MELT...THE SNOW IS EXPECTED TO FALL HEAVILY
ENOUGH IN SOME AREAS TO CAUSE IT TO BEGIN ACCUMULATING AFTER
SUNSET.

WHILE MANY AREAS WILL JUST SEE A DUSTING OF SNOW...A NARROW BAND
OF ONE TO TWO INCHES IS EXPECTED TO FALL SOMEWHERE WITHIN THE
ADVISORY AREA. AT THIS TIME...IT APPEARS THE GREATEST POTENTIAL OF
ACCUMULATING SNOW WILL BE WITHIN A 30 MILE WIDE CORRIDOR FROM
COLUMBUS KANSAS TO CASSVILLE MISSOURI.

MOTORISTS TRAVELING ACROSS THE ADVISORY AREA SHOULD BE PREPARED
TO ENCOUNTER DRAMATICALLY REDUCED VISIBILITIES IN HEAVY SNOW...AS
WELL AS SNOW COVERED ROADWAYS BY MID EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOSTER
000 
WWUS43 KSGF 060111
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 PM CDT THU APR 5 2007

...PERIOD OF MODERATE TO HEAVY SNOW THIS EVENING...

.A STRONG UPPER LEVEL DISTURBANCE WILL MOVE QUICKLY SOUTHEAST FROM
THE SOUTHERN PLAINS INTO ARKANSAS THIS EVENING. AS IT DOES SO A
NARROW BAND OF SNOW WILL AFFECT PORTIONS OF SOUTHEAST KANSAS AND
FAR SOUTHWESTERN MISSOURI THIS EVENING. 

KSZ097-101-MOZ077-088-093-094-101>104-060600-
/O.CON.KSGF.SN.Y.0004.000000T0000Z-070406T0600Z/
CRAWFORD-CHEROKEE-BARTON-JASPER-NEWTON-LAWRENCE-MCDONALD-BARRY-
STONE-TANEY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
LAMAR...JOPLIN...CARTHAGE...NEOSHO...AURORA...MOUNT VERNON...
ANDERSON...PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...
GALENA...BRANSON...FORSYTH
811 PM CDT THU APR 5 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY FOR
EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI.

LIGHT SNOW WAS FALLING FROM SOUTHEAST KANSAS INTO FAR SOUTHWEST
MISSOURI AT EARLY EVENING...OR SOUTHWEST OF A LINE FROM FORT SCOTT
KANSAS TO CASSVILLE MISSOURI. THE SNOW WILL CONTINUE ACROSS
MUCH OF THE ADVISORY AREA THIS EVENING, 

WHILE MANY AREAS WILL ONLY RECEIVE A DUSTING OF SNOW...A NARROW
BAND OF ONE TO TWO INCHES IS EXPECTED TO FALL ACROSS EXTREME
SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI...OR WITHIN A 40 MILE
WIDE CORRIDOR FROM COLUMBUS KANSAS...TO NEOSHO AND SELIGMAN
MISSOURI. THE SNOW MAY BECOME HEAVY AT TIMES WITHIN THIS CORRIDOR
WITH VISIBILITIES FALLING TO LESS THAN A HALF MILE IN THE HEAVIEST
SNOW BURSTS.

ALTHOUGH THE SNOW WILL INITIALLY MELT DUE TO WARM GROUND TEMPERATURES...THE
SNOW IS EXPECTED TO FALL HEAVILY ENOUGH IN SOME AREAS TO CAUSE IT
TO ACCUMULATE.

MOTORISTS TRAVELING ACROSS THE ADVISORY AREA SHOULD BE PREPARED
TO ENCOUNTER DRAMATICALLY REDUCED VISIBILITIES IN HEAVY SNOW...AS
WELL AS SNOW COVERED ROADWAYS BY LATE EVENING.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOSTER
000 
WWUS43 KSGF 060245
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
945 PM CDT THU APR 5 2007


MOZ077-094-103-104-060345-
/O.CAN.KSGF.SN.Y.0004.000000T0000Z-070406T0600Z/
BARTON-LAWRENCE-STONE-TANEY-
INCLUDING THE CITIES OF...LAMAR...AURORA...MOUNT VERNON...
KIMBERLING CITY...GALENA...BRANSON...FORSYTH
945 PM CDT THU APR 5 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELED THE
SNOW ADVISORY FOR BARTON...LAWRENCE...STONE...AND TANEY COUNTIES
IN SOUTHWEST MISSOURI.

ALTHOUGH LIGHT SNOW WILL LIKELY FALL AT TIMES THROUGH THE EARLY
MORNING HOURS...LITTLE OR SNOW ACCUMULATION IS EXPECTED.

$$

KSZ097-101-MOZ088-093-101-102-060600-
/O.CON.KSGF.SN.Y.0004.000000T0000Z-070406T0600Z/
CRAWFORD-CHEROKEE-JASPER-NEWTON-MCDONALD-BARRY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE...MONETT...
CASSVILLE
945 PM CDT THU APR 5 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 1 AM CDT FRIDAY FOR
EXTREME SOUTHEAST KANSAS AND FAR SOUTHWEST MISSOURI.

LIGHT SNOW WAS FALLING FROM SOUTHEAST KANSAS INTO FAR SOUTHWEST
MISSOURI AT MID EVENING...OR SOUTHWEST OF A LINE FROM FORT SCOTT
KANSAS TO CASSVILLE MISSOURI. THE SNOW WILL CONTINUE ACROSS MUCH
OF THE ADVISORY AREA THROUGH MIDNIGHT BEFORE ENDING. 

WARM GROUND TEMPERATURES AND AIR TEMPERATURES JUST ABOVE FREEZING
HAVE PREVENTED ANY SIGNIFICANT ACCUMULATION SO FAR. UP TO AN INCH
OF SNOW WILL REMAIN POSSIBLE IN AREAS THAT RECEIVE HEAVIER BURSTS
OF SNOW. SLICK SPOTS MAY DEVELOP ON BRIDGES AND SECONDARY ROADS AS
TEMPERATURES FALL BELOW FREEZING OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY
TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND
LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

FOSTER
000 
WWUS43 KSGF 060435
WSWSGF

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1135 PM CDT THU APR 5 2007

KSZ097-101-MOZ088-093-101-102-060545-
/O.CAN.KSGF.SN.Y.0004.000000T0000Z-070406T0600Z/
CRAWFORD-CHEROKEE-JASPER-NEWTON-MCDONALD-BARRY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
JOPLIN...CARTHAGE...NEOSHO...ANDERSON...PINEVILLE...MONETT...
CASSVILLE
1135 PM CDT THU APR 5 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS CANCELLED THE
SNOW ADVISORY. 

THE LIGHT SNOW HAS TAPERED OFF TO FLURRIES AND ACCUMULATING SNOW
IS NO LONGER EXPECTED. 

$$

FOSTER

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this snow advisory went out at Apr 5, 1:25 PM CDT, 59 minutes earlier.

Area forecast discussion, Apr 5, 1:25 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
125 PM CDT THU APR 5 2007

.UPDATE...

NARROW BUT INTENSE BAND OF SNOW ASSOCIATED WITH THE MID LEVEL
FRONTOGENESIS CONTINUES TO BUILD SOUTHWARD. NUMEROUS OBSERVATIONS
FROM WITHIN THE BAND INDICATE VSBYS DROPPING TO 1/2SM OR LOWER
(INCLUDING ONE AT ZERO VISIBILITY IN KOGA IN SW NE). APPEARS AS
THOUGH THE INTENSITY OF THE SNOW IS COMPENSATING FOR THE WARM GROUND
WITH LSRS STREAMING IN FROM WFO ICT OF ACCUMULATIONS. BEGINNING TO
THINK AN INCH OR SO OF ACCUMULATION IS POSSIBLE AND AM LEANING
TOWARD ISSUING A SHORT FUSE SNOW ADVISORY FOR OUR SW MOST CWA. WILL
TAKE A LOOK AT A BIT MORE DATA AND HOPEFULLY HAVE A DECISION MADE
AND SOMETHING OUT BEFORE 1900 OR 1930 UTC.

IZZI

&&

.UPDATE...//ISSUED AT 1111 AM CDT THU APR 5 2007//

GROWING INCREASINGLY CONCERNED THAT WE COULD SEE A BURST OF SNOW
THIS EVENING OVER MAINLY OUR SOUTHWESTERN CWA.

WATER VAPOR IMAGERY AND REGIONAL PROFILER NETWORK BOTH SHOW A RATHER
COMPACT BUT PRONOUNCED SHORTWAVE EMERGING ONTO THE CENTRAL HIGH
PLAINS EARLY THIS MORNING. THIS FEATURE SHOULD CONTINUE TO RIDE THE
WNW FLOW AND RAPIDLY APPROACH THE AREA BY VERY LATE THIS AFTERNOON
INTO EARLY THIS EVENING. WHILE MOISTURE WILL BE LIMITED...BAND OF
STRONG FORCING IN ASSOCIATION WITH MID LEVEL FRONTOGENESIS IN
CONJUNCTION WITH WEAK STATIC STABILITY SHOULD BE SUFFICIENT TO
OVERCOME THE DRY LOW LEVELS AND ALLOW FOR TOP DOWN SATURATION AND A
A BAND OF PRECIPITATION TO AFFECT OUR SOUTHWESTERN CWA.

WET BULB TEMPS THROUGH THE DEPTH OF OUR SOUNDING THIS MORNING WERE
WELL BELOW FREEZING AND FORECAST SOUNDINGS THIS EVENING ARE ALSO
SUPPORTIVE OF ALL SNOW. GIVEN THE PRESENCE OF FRONTOGENETIC BAND AND
WEAK STABILITY COULD SEE A RATHER NARROW...BUT SOMEWHAT INTENSE BAND
SNOW SET UP. WARM SOIL/GROUND TEMPS SHOULD PREVENT ACCUMULATION
EXCEPT ON SOME ELEVATED OBJECTS...HOWEVER SNOW COULD BRIEFLY FALL
RATHER HEAVILY AT TIMES THIS EVENING LEADING TO REDUCED VISIBILITIES.

HAVE UPDATED GRIDS/DERIVED PRODUCTS AND WILL UPDATE HWO SHORTLY.

IZZI

&&

.DISCUSSION...

TEMPERATURES EARLY THIS MORNING WERE STILL IN THE LOWER AND MID 30S
AS OF 2 AM...WITH DEWPOINT TEMPS IN THE LOWER AND MID 20S. NORTHWEST
WINDS OF 5 TO 8 KNOTS HAVE KEPT TEMPERATURES FROM DROPPING TOO
QUICKLY. HOWEVER...EVEN WITH A SLOWER FALL...READINGS SHOULD DROP
AND REMAIN BELOW FREEZING FOR AT LEAST SEVERAL HOURS BETWEEN NOW AND
MID MORNING.

TO OUR WEST...WERE ALREADY SEEING INCREASED CLOUD COVER OVER THE
HIGH PLAINS AS A WELL ADVERTISED UPPER DISTURBANCE DROPS SOUTHEAST
OUT OF THE NORTHERN ROCKIES. NOT SEEING MUCH PRECIP FROM SURFACE OBS
OVER EASTERN COLORADO/WESTERN NEBRASKA YET...AND EXPECT SYSTEM TO
REMAIN MOISTURE CHALLENGED AS IT DROPS ACROSS THE CENTRAL/SOUTHERN
PLAINS TONIGHT. DECENT LIFT ON THE 305K AND 315K SURFACES SUGGEST
THAT ENOUGH MOISTURE MAY BE SQUEEZED OUT TO CARRY AT LEAST SOME
LOWER END CHANCE PROBABILITIES. THERMAL PROFILES CONTINUE TO SHOW
RAIN DURING THROUGH LATE AFTERNOON WITH POTENTIAL FOR A WINTRY MIX
TONIGHT.

A REINFORCING SHOT OF EVEN COLDER AIR WILL SURGE SOUTHWARD FRIDAY
NIGHT...DROPPING 850 MB TEMPERATURES INTO THE NEGATIVE MID TEENS
CELSIUS. EVEN WITH FULL SUN AND DEEP MIXING...SURFACE TEMPS WILL
STRUGGLE TO REACH THE LOWER AND MID 40S WE CURRENTLY HAVE GOING.
LATEST MOS GUIDANCE SHOWS SURFACE TEMPS POTENTIALLY FALLING INTO THE
MID AND UPPER TEENS BY EARLY SATURDAY MORNING. ONLY NEGATIVE FACTOR
FOR TEMPERATURES COMPLETELY TANKING WILL BE WINDS REMAINING UP
AROUND 10 MPH. FOR NOW WILL GO WITH UPPER TEENS TO LOWER 20S FOR
FRIDAY NIGHT AND SATURDAY NIGHT.

THE AIRMASS IS EXPECTED TO SLOWLY MODERATE BY SUNDAY AND MONDAY WITH
AFTERNOON HIGHS ROCKETING BACK INTO THE 50S AND 60S. UPPER LEVEL
HEIGHT PATTERN FLATTENS OUT AS UPPER LOW OVER NEW ENGLAND LIFTS
NORTHEAST INTO NOVA SCOTIA. AN INTENSIFYING UPPER TROUGH OVER THE
SOUTHWEST U.S. EARLY NEXT WEEK IS EXPECTED TO TRAVERSE OUR AREA BY
TUESDAY NIGHT AND WEDNESDAY.

TERRY
&&

.AVIATION...

FOR THE 18Z TAFS...AN UPPER LEVEL DISTURBANCE WAS HELPING TO PRODUCE
SOME LIGHT TO MODERATE SNOW ACROSS THE CENTRAL AND NORTHERN PLAINS.
CLOUDS WERE JUST TO THE WEST OF THE JLN TERMINAL LOCATION AND HAVE
MID LEVEL CLOUDS MOVING IN AT THE BEGINNING OF THE 18Z TAF CYCLE.
MAY TAKE AWHILE TO SATURATE DOWN AND HAVE CEILINGS GRADUALLY
DROPPING DURING THE AFTERNOON TO AROUND 5000 FEET TOWARDS THE LATE
AFTERNOON AND 3000 FEET BY THE EARLY EVENING.  HAVE LIGHT SNOW
BEGINNING TOWARDS 00Z AT JLN AND 02Z AT SGF WITH A TEMPORARY
CEILINGS AROUND 2000 FEET AND VISIBILITIES FROM 1 TO 2 MILES WITHIN
THE HEAVIER SNOW.  SHOULD BE A QUICK MOVING SYSTEM WITH ANY SNOW
ENDING BY 06Z AND CEILINGS RISING BACK TO AROUND 5000 FEET IN THE
OVERNIGHT HOURS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FREEZE WARNING FOR ALL COUNTIES TONIGHT.
     FREEZE WATCH ALL COUNTIES FRIDAY NIGHT.
KS...FREEZE WARNING FOR CHEROKEE...BOURBON...CRAWFORD THROUGH
     TONIGHT.
     FREEZE WATCH CHEROKEE...BOURBON...CRAWFORD FRIDAY NIGHT.

WFO SGF
Hazardous weather outlook, Apr 5, 1:00 PM CDT, 1 hour 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT THU APR 5 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-061100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT THU APR 5 2007

...FREEZING TEMPERATURES POSSIBLE THROUGH THE WEEKEND...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

  A PERIOD OF SNOW IS EXPECTED THIS EVENING OVER SOUTHEAST KANSAS
  AND FAR SOUTHWESTERN MISSOURI. NO SIGNIFICANT SNOW ACCUMULATIONS
  ARE EXPECTED DUE TO THE VERY WARM GROUND...HOWEVER SNOW COULD
  BRIEFLY FALL RATHER HEAVILY AT TIMES AND REDUCE VISIBILITIES TO
  WELL BELOW ONE MILE. SNOW COULD BEGIN SHORTLY BEFORE SUNSET IN
  SOUTHEAST KANSAS AND AFFECT THE SOUTHWEST PORTIONS OF THE OUTLOOK
  AREA THROUGH THE EVENING.

  ALSO...LOW TEMPERATURES WILL DROP BELOW FREEZING TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  MORNING LOWS WILL BE BELOW FREEZING THROUGH THE WEEKEND.

  THERE IS ALSO A CHANCE OF THUNDERSTORMS TUESDAY INTO TUESDAY
  NIGHT.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

TERRY/IZZI

In the hours before

Special weather statement, Apr 5, 11:26 AM CDT, 2 hours 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1126 AM CDT THU APR 5 2007

KSZ097-101-MOZ088-093-094-101>104-051730-
CRAWFORD-CHEROKEE-JASPER-NEWTON-LAWRENCE-MCDONALD-BARRY-STONE-
TANEY-
INCLUDING THE CITIES OF...PITTSBURG...BAXTER SPRINGS...COLUMBUS...
JOPLIN...CARTHAGE...NEOSHO...AURORA...MOUNT VERNON...ANDERSON...
PINEVILLE...MONETT...CASSVILLE...KIMBERLING CITY...GALENA...
BRANSON...FORSYTH
1126 AM CDT THU APR 5 2007

...RARE EARLY APRIL SNOW EXPECTED THIS EVENING...

A STRONG UPPER LEVEL DISTURBANCE WILL MOVE RAPIDLY SOUTHEASTWARD
INTO THE MISSOURI OZARKS AND EXTREME SOUTHEAST THIS EVENING. WHILE
MOISTURE IS LIMITED WITH THIS SYSTEM...VERY STRONG LIFT COMBINED WITH
THE UNSEASONABLY COLD TEMPERATURES COULD SET THE STAGE FOR A
PERIOD OF SNOW THIS EVENING.

SNOW IS EXPECTED TO BEGIN AROUND SUNSET OVER SOUTHEAST KANSAS AND
SPREAD SOUTHEAST INTO FAR SOUTHWEST MISSOURI THIS EVENING. THE
SNOW COULD FALL HEAVILY AT TIMES WITH VISIBILITIES POSSIBLY
REDUCED TO ONE MILE OR LESS AT TIMES. VERY WARM GROUND
TEMPERATURES WILL PROBABLY PREVENT ANY SIGNIFICANT ACCUMULATIONS
FROM OCCURRING.

IZZI

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 3:56 AM CDTFreeze WatchSGFBourbon, Cherokee, Crawford35 hr
Apr 5, 3:47 PM CDTFreeze WarningSGFBourbon, Cherokee, Crawford42 hr

Nearby

Snow Advisories in Missouri, 2007Snow Advisories in Kansas, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.